About this Journal Submit a Manuscript Table of Contents
Advances in Mathematical Physics
Volume 2014 (2014), Article ID 417643, 11 pages
http://dx.doi.org/10.1155/2014/417643
Research Article

Dual Approximate Solutions of the Unsteady Viscous Flow over a Shrinking Cylinder with Optimal Homotopy Asymptotic Method

1Department of Mechanics and Vibration, Politehnica University of Timişoara, 300222 Timişoara, Romania
2Department of Electromechanics and Vibration, Center for Advanced and Fundamental Technical Research, Romania Academy, 300223 Timişoara, Romania
3Department of Mathematics, Politehnica University of Timişoara, 300006 Timişoara, Romania

Received 9 January 2014; Revised 10 February 2014; Accepted 17 February 2014; Published 25 March 2014

Academic Editor: Waqar Ahmed Khan

Copyright © 2014 Vasile Marinca and Remus-Daniel Ene. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The unsteady viscous flow over a continuously shrinking surface with mass suction is investigated using the optimal homotopy asymptotic method (OHAM). The nonlinear differential equation is obtained by means of the similarity transformation. The dual solutions exist for a certain range of mass suction and unsteadiness parameters. A very good agreement was found between our approximate results and numerical solutions, which prove that OHAM is very efficient in practice, ensuring a very rapid convergence after only one iteration.